Alert archive / Connecticut / Special Weather Statements in 2016
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Aug 6, 2016, 4:22 PM EDT. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 4:22 PM EDT (20:22 UTC)
- Expired
- Aug 6, 2016, 4:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Albany, NY
The radar
The Brookhaven radar (KOKX), 86 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
105
WWUS81 KALY 062022
SPSALY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
422 PM EDT SAT AUG 6 2016
CTZ001-013-062045-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-
422 PM EDT SAT AUG 6 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LITCHFIELD COUNTY...
AT 420 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NEW MILFORD...
MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WATERBURY...BRISTOL...NEW MILFORD...SOUTHBURY...SHERMAN...
BROOKFIELD...THOMASTON...GAYLORDSVILLE...WOODBURY CENTER...
OAKVILLE...TERRYVILLE...NEW PRESTON...WATERTOWN...PLYMOUTH...
WOODBURY...BETHLEHEM...WASHINGTON...MORRIS...ROXBURY AND BRIDGEWATER.
A BRIEF PERIOD OF HEAVY RAINFALL IS POSSIBLE WITH THIS STORM. THIS
MAY CAUSE URBAN AND SMALL STREAM FLOODING IN POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4150 7339 4151 7339 4151 7344 4163 7350
4165 7349 4167 7351 4172 7350 4169 7299
4164 7298 4163 7302 4161 7302 4161 7306
4159 7306 4159 7308 4157 7309 4156 7316
4151 7316 4151 7332 4149 7333
TIME...MOT...LOC 2020Z 279DEG 27KT 4162 7338
$$
VTKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 6, 4:19 PM EDT, 3 minutes earlier.
Area forecast discussion, Aug 6, 4:19 PM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Albany NY 419 PM EDT SAT AUG 6 2016 .SYNOPSIS... The threat for isolated showers and thunderstorms continues this evening as a cold front crosses the area. For Sunday...mainly fair, cooler and breezy conditions are forecast with a rain shower possible across the southern Adirondacks, Lake George Saratoga region and southern Vermont. Fair and pleasant weather is forecast for Monday. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... As of 4:19 PM...Main cold front now crossing southern Berkshire, Litchfield and Dutchess Counties. Along the front, a broken line of showers has developed with a few lightning strikes. A secondarydewpoint boundary is crossing the southern Adirondacks with another broken line of rain showers. Satellite loop shows that most of the forecast area is sunny. Temperatures range from the 70s in the hills to around 90 in the mid Hudson Valley. Cold front will continue to progress southeast this evening. Main threat of showers will be ahead of this front, but with broken line, have chance POPs. There is also a chance for showers over northern third of area with secondary boundary, but coverage is less so slight chance to chance POPs across north. && .SHORT TERM /8 PM THIS EVENING THROUGH TUESDAY NIGHT/... The cold front should be south and east of the entire forecast area by midnight. Northwest flow from Canada will bring cooler and less humid air to the region. Lows tonight will generally be in the mid 50s to mid 60s with clearing skies and dewpoints falling into the 50s. There will also be some patchy fog developing in the river valleys and along the lakes. Northwest flow will continue on Sunday. There may be a few rain showers across the southern Adirondacks, Lake George Saratoga region and southern Vermont. Most areas will see high temps in the low 70s to mid 80s, with dewpoints in the 50s. Most areas will remain dry with a partly to mostly sunny sky and breezy conditions. BUFKIT profiles show a deep mixed layer during sunday afternoon and winds could gust as high as 30 MPH from the northwest. High pressure moving from the Great Lakes to the Northeast will allow for dry and pleasant weather Sunday night through Tuesday. Skies will be mostly clear with some patchy fog around sunrise Monday and Tuesday Mornings. Forecast lows in the 50s to around 60 and highs in the mid 70s to mid 80s. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... High pressure will hold for the start of the extended forecast period. A Frontal system and upper level disturbance will start to approach the region late Wednesday and Thursday. In addition...will have to keep an eye on what happens with any tropical energy towards the end of the week that could merge. This far out...timing is an issue...so will will keep low chance pops for Wednesday afternoon and Thursday. High temperatures on Wednesday will be in the low to mid 80s. As our flow becomes more southwesterly on Thursday...high temperatures will peak into the upper 80s to around 90 across the region. Low temperatures will be in the mid 60s. The latter portion of the extended period Thursday into Saturday could be unsettled. Again...with tropical energy...we could see some potential for moderate rain. This far out...there is still some uncertainty. An upper level disturbance will move through the region late Thursday and Friday. After that...a series of waves of low pressure will move through the region Friday into the weekend. With timing and uncertainty...will keep a low chance of precip for this period. High temperatures will be normal to slightly above normal with highs in the low to mid 80s. With partly cloudy to cloudy skies at night...low temperatures will stay mild with lows in the 60s. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... Front is working its way through TAF sites this afternoon. The primary front has cleared KGFL and KALB and is approaching KPSF and KPOU. A secondary front is sliding south across the Adirondacks. With SHRA (no TSRA observed today in Albany forecast area) scattered at best, can not really offer more than VCSH for TAF sites over the next couple of hours. The best chance for any thunderstorms would be at KPOU between 19Z and 21Z. But confidence is low, thus no thunder in KPOU TAF. With scant precipitation reported at any TAF sites and dry air advecting in this afternoon/evening, have not gone any lower than MVFR BR at KPSF/KGFL tonight. If a terminal should get doused this afternoon, then IFR chances would increase. VFR conditions for KALB and KPOU. Outlook... Sunday Night: No Operational Impact. NO SIG WX. Monday: No Operational Impact. NO SIG WX. Monday Night: No Operational Impact. NO SIG WX. Tuesday: No Operational Impact. NO SIG WX. Tuesday Night: No Operational Impact. NO SIG WX. Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA. Wednesday Night: Low Operational Impact. Slight Chance of SHRA...TSRA. Thursday: Low Operational Impact. Slight Chance of SHRA...TSRA. && .FIRE WEATHER... The weather will be slightly cooler and mainly dry Sunday and Monday. There is a chance on Sunday of some rain showers across the southern Adirondacks, Lake George Saratoga region and southern Vermont Relative humidity values recover to 80 to 95 percent tonight with heavy dew formation, and drop to 40 to 60 percent on Sunday and then recover to 80 to 95 percent again on by Monday morning. Winds will be northwest at 10 to 15 mph this evening diminishing to around 5 mph after midnight, and northwest at 15 to 25 mph on Sunday. Winds will again diminish to around 5 mph towards daybreak on Monday. && .HYDROLOGY... There will be scattered showers and thunderstorms through this evening. Some locally heavy rainfall from thunderstorms is possible over southern Berkshire, Litchfield and Dutchess Counties. This may produce some ponding of water on roadways and flooding of poorly drained low lying areas. Only minor rises are expected on area rivers. Dry weather is forecast Monday and Tuesday with the next chance of rainfall on Wednesday. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...SND NEAR TERM...SND SHORT TERM...SND LONG TERM...VTK AVIATION...OKeefe FIRE WEATHER...SND HYDROLOGY...SND
Hazardous weather outlook, Aug 6, 9:36 AM EDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 936 AM EDT SAT AUG 6 2016 CTZ001-013-NYZ065-066-071345- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN DUTCHESS- EASTERN DUTCHESS- 936 AM EDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND DUTCHESS COUNTY. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS MUCH OF THE REGION. WINDS TO 60 MPH WILL BE THE MAIN THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ001-025-NYZ047>049-051>054-058>061-063-064-084-VTZ013>015-071345- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-SOUTHERN WASHINGTON- BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 936 AM EDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...CAPITAL DISTRICT...AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS TODAY ACROSS MUCH OF THE REGION. WINDS MAY APPROACH 60 MPH IN THUNDERSTORMS. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-038>043-050-082-083-071345- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SOUTHERN SARATOGA-NORTHERN FULTON-SOUTHEAST WARREN- 936 AM EDT SAT AUG 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK AND EASTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS TODAY. GUSTY WINDS ASSOCIATED WITH THE THUNDERSTORMS WILL BE THE MAIN THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 4:22 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
422 PM EDT SAT AUG 6 2016
CTZ001-013-062045-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-
422 PM EDT SAT AUG 6 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LITCHFIELD COUNTY...
AT 420 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NEW MILFORD...
MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WATERBURY...BRISTOL...NEW MILFORD...SOUTHBURY...SHERMAN...
BROOKFIELD...THOMASTON...GAYLORDSVILLE...WOODBURY CENTER...
OAKVILLE...TERRYVILLE...NEW PRESTON...WATERTOWN...PLYMOUTH...
WOODBURY...BETHLEHEM...WASHINGTON...MORRIS...ROXBURY AND BRIDGEWATER.
A BRIEF PERIOD OF HEAVY RAINFALL IS POSSIBLE WITH THIS STORM. THIS
MAY CAUSE URBAN AND SMALL STREAM FLOODING IN POOR DRAINAGE AREAS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4150 7339 4151 7339 4151 7344 4163 7350
4165 7349 4167 7351 4172 7350 4169 7299
4164 7298 4163 7302 4161 7302 4161 7306
4159 7306 4159 7308 4157 7309 4156 7316
4151 7316 4151 7332 4149 7333
TIME...MOT...LOC 2020Z 279DEG 27KT 4162 7338
VTKThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:48 PM EDT | Special Weather Statement | ALY | 27 min |
Nearby
Special Weather Statements in Connecticut, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.